Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 38, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 21, 2017, 4:21 AM EDT. It took effect at Apr 21, 2017, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2017, 4:21 AM EDT (08:21 UTC)
- In effect from
- Apr 21, 2017, 10:00 AM EDT
- Expired
- Apr 21, 2017, 9:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
744 WHUS71 KCLE 210821 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 421 AM EDT FRI APR 21 2017 LEZ147>149-211630- /O.NEW.KCLE.SC.Y.0038.170421T1400Z-170421T2300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 421 AM EDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR THE SOUTH SHORE OF LAKE ERIE FROM WILLOWICK OHIO TO RIPLEY NEW YORK...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
2 follow-up statements
740 WHUS71 KCLE 211319 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 AM EDT FRI APR 21 2017 LEZ147>149-212130- /O.CON.KCLE.SC.Y.0038.170421T1400Z-170421T2300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 919 AM EDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
249 WHUS71 KCLE 211940 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT FRI APR 21 2017 LEZ147>149-220100- /O.EXT.KCLE.SC.Y.0038.000000T0000Z-170422T0100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 340 PM EDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS BECOMING NORTH 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 4:06 AM EDT, 15 minutes earlier.
Area forecast discussion, Apr 21, 4:06 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 406 AM EDT Fri Apr 21 2017 .SYNOPSIS... Canadian high pressure will build SE across the Great Lakes today and remain in place through the weekend. A low pressure system will track across the Ohio Valley Saturday. A cold front will sag into the Central Lakes Sunday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The cold front is near a Mt Vernon to Ashtabula line with a few lingering showers just ahead of the front. Both the front and the showers will be SE of the forecast area by daybreak. After that a large area of Canadian high pressure...now centered over The Northern Plains...will push SE over the lakes ushering in much cooler conditions. Temps will have a hard time rising above the 50s today. In fact dew points have already dropped in the 30s across Wisconsin and the UP of Michigan. Will see some sun today but not alot as lake effect clouds shroud most of the Great Lakes. By this evening the 850mb temps will plunge to -2c over the lake. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... Little change in the short term forecast. Models continue to track a low pressure system across the Ohio valley Saturday. Track of the low continues to be south of the Ohio river. In fact todays track again a little further south than YDY. So lowered the pops across the southern counties once again. The temps on Saturday night could well dip into the upper 30s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... Still some disagreement on the timing and strength of the features for the middle and latter portion of next week as the models struggle to eject the closed low along the east coast with a fast flow aloft over the western and middle of the country. Many of the models continue to drive a weakening front over the ridge across the Great Lakes on Wednesday. I suspect that the ridge may be tougher than given credit for but given 6 days out it is certainly reasonable to mention a low pop chance for showers. We should be building the ridge aloft again Thursday into Friday with a panhandle hook developing ahead of the next southwestern short wave. Some of the guidance posts QPF, perhaps from warm advection or if the old frontal boundary gets strung out in the area. Will keep a small pop in the forecast until we can get a better trend but the real story will likely be the warming temps. Highs by the end of the week seemingly will warm well into the 70s. && .AVIATION /06Z Friday THROUGH Tuesday/... A few more showers with MVFR vsby and ceilings will likely continue to develop along the cold front early this morning but should be east of the forecast area by 09Z. Cannot rule out thunder but the odds at any site are low and will leave it out of the forecast. There is a swath of clearing behind the front but it will rapidly close as stratocumulus spreads in from the west. Ceilings will lower to MVFR this morning and prevail into the afternoon. Given the time of day and the slightly drier air, we should be able to improve the ceilings to VFR (BKN035) this afternoon. West winds will become gusty (022-025 kts) by this afternoon, then diminish this evening. OUTLOOK...Non-VFR possible Saturday. && .MARINE... The cold front will be east of lake Erie this morning and the west wind will pick up today, probably just enough for 4 foot waves on the east half of the lake. Will issue a small craft advisory from mid morning through early evening. A weak secondary cold front seems to drop across the lake this evening. This should veer the winds more from the north tonight into the weekend. Seems as though wind speeds and waves should stay just below small craft criteria but the lake will probably remain choppy through the weekend and early next week, especially the western half of the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...Kosarik AVIATION...Kosarik MARINE...Kosarik
Hazardous weather outlook, Apr 21, 4:10 AM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 410 AM EDT Fri Apr 21 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 410 AM EDT Fri Apr 21 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.